Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Wichita, KS

July 29, 2013McPherson County, Kansas

NWS Wichita, KS issued this flash flood warning at Jul 29, 2013, 5:12 PM CDT for McPherson County, Kansas. It was in force for 12 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2013, 5:12 PM CDT (22:12 UTC)
Expired
Jul 30, 2013, 5:15 AM CDT
In force
12 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

County McPherson County, KS

The radar

The Wichita radar (KICT), 90 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 5:47 PM CDTFLASH FLOODLindsborg, KSSIGNIFICANT FLOODING STILL OCCURRING IN LINDSBORG AND SOME OF THE ADDITIONAL AREAS THAT HAVE RECEIVED SIGNIFICANT RAINFALL.
Jul 29, 6:00 PM CDTFLASH FLOODLindsborg, KSAROUND 6 PM LAW ENFORCEMENT PERFORMED NUMEROUS WATER RESCUES BY BOAT.
Jul 29, 6:00 PM CDTFLASH FLOODMarquette, KSA COUPLE OF HOMES WERE EVACUATED BECAUSE OF HIGH WATER. NUMEROUS COUNTY ROADS IMPASSIBLE.
Jul 29, 6:05 PM CDTHEAVY RAIN 09 N Galva, KSGREATER THAN 4 INCHES OF RAINFALL TODAY.
Jul 29, 6:20 PM CDTHEAVY RAIN 3.12Moundridge, KSAT MOUNDRIDGE MIDDLE SCHOOL. VIA KSN-TV MESONET.
Jul 29, 6:42 PM CDTHEAVY RAIN 4.13Moundridge, KSUPDATED TOTALS...AT MOUNDRIDGE MIDDLE SCHOOL. VIA KSN-TV MESONET.
Jul 29, 9:57 PM CDTHEAVY RAIN 2.68Mcpherson, KSSINCE NOON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WGUS53 KICT 292212
FFWICT
KSC113-301015-
/O.NEW.KICT.FF.W.0004.130729T2212Z-130730T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
512 PM CDT MON JUL 29 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 515 AM CDT TUESDAY.

* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 4 AND 5 INCHES OF RAIN HAVE
  ALREADY FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL
  AMOUNTS OF 1 TO 2 INCHES POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CANTON...GALVA...INMAN...LINDSBORG...MARQUETTE...MCPHERSON...
  MOUNDRIDGE...ROXBURY...WINDOM...MCPHERSON AIRPORT.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 46 AND 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3861 9792 3860 9737 3820 9737 3819 9792

$$

KETCHAM
2 follow-up statements
418 
WGUS73 KICT 300025
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT MON JUL 29 2013

KSC113-301015-
/O.CON.KICT.FF.W.0004.000000T0000Z-130730T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCPHERSON KS-
725 PM CDT MON JUL 29 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT TUESDAY
FOR MCPHERSON COUNTY...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3861 9792 3860 9737 3820 9737 3819 9792

$$

KETCHAM
739 
WGUS73 KICT 300338
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1038 PM CDT MON JUL 29 2013

KSC113-300347-
/O.CAN.KICT.FF.W.0004.000000T0000Z-130730T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCPHERSON KS-
1038 PM CDT MON JUL 29 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MCPHERSON COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WILL REMAIN VERY HIGH AND SOME COUNTY 
ROADS WILL REMAIN FLOODED.  A COUNTYWIDE FLOOD WARNING WILL REMAIN 
IN EFFECT OVERNIGHT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT 
IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3861 9792 3860 9737 3820 9737 3819 9792

$$

KETCHAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 12:53 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 29, 12:53 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1253 PM CDT MON JUL 29 2013

...AVIATION UPDATE...

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 257 AM CDT MON JUL 29 2013

MAIN FORECAST CONCERNS: SEVERE WEATHER POTENTIAL THIS PM/EARLY EVE
AND HEAVY RAINFALL/FLOODING POTENTIAL INTO TUESDAY MORNING.

HIGHEST RAIN CHANCES THIS MORNING WILL BE IN CENTRAL KS WHERE
SLIGHTLY STRONGER MID-LEVEL ISENTROPIC ASCENT PERSISTS. OTHER
CONVECTION OVER THE SOUTHERN HIGH PLAINS SHOULD CONTINUE TO MOVE
EAST-NORTHEAST REACHING SOUTH CENTRAL KS THIS MORNING. NOT EXPECTING
THIS RAIN TO BE TOO HEAVY...AVERAGING 0.25 TO 0.50 INCH. KEY
QUESTION FOR THIS PM/EVE IS HOW FAR NORTH CAN THE EFFECTIVE FRONT
MOVE...WHICH CURRENTLY STRETCHES FROM FAR SOUTHWEST KS THROUGH
NORTHERN OK. IT APPEARS REASONABLE THAT THIS FRONT MAY LIFT INTO OUR
SOUTHERN KS COUNTIES BY THIS AFTERNOON...HOWEVER TO GET MUCH FURTHER
NORTH COULD PROVE DIFFICULT GIVEN POTENTIAL FOR WIDESPREAD LOW
CLOUDS/RAIN-COOLING EFFECTS. IF PARTIAL SUN/HEATING CAN OCCUR IN THE
SOUTH...AT LEAST MODERATE INSTABILITY WILL DEVELOP THIS PM/EARLY EVE
WITH ABOUT 30 KT OF W-NWRLY DEEP LAYER SHEAR VECTORS OVERHEAD.
THEREFORE WILL CONTINUE MENTION OF POSSIBLE SEVERE STORMS IN
HAZARDOUS WEATHER OUTLOOK IN SOUTH CENTRAL/SOUTHEAST KS. FOR TONIGHT
INTO TUESDAY MORNING...A SOUTHWESTERLY 35-40 KT LOW-LEVEL JET WILL
FOCUS ISENTROPIC ASCENT ACROSS MUCH OF THE AREA...WITH STRONGEST
MOISTURE TRANSPORT TARGETING SOUTH CENTRAL/SOUTHEAST KS WHERE
PRECIPITABLE WATER IS PROGGED TO REACH 2.0 TO 2.2 INCHES. THIS IS
THE 99TH PERCENTILE ABOVE NORMAL. UPPER LEVEL DIFFLUENCE ALSO
TARGETS MUCH OF THE FORECAST AREA AIDING IN UPWARD MOTION. A
MESOSCALE COMPLEX OF RAIN/T-STORMS SHOULD DEVELOP TONIGHT...WHICH
MAY SHOW BACKBUILDING TENDENCY INTO THE LOW-LEVEL JET ACROSS SOUTH
CENTRAL KS/FLINT HILLS/SOUTHEAST KS. HAVE EXPECTED HIGHEST RAINFALL
TOTALS THROUGH TUESDAY MORNING OF 2 TO 4 INCHES BASIN AVERAGE IN
THAT AREA. THIS IS CLOSE TO A CONSENSUS OF THE 00Z GEFS MEAN QPF
MAX AND ECMWF QPF MAX IN TERMS OF LOCATION/AMOUNTS OF MAXIMUM
RAINFALL. WILL KEEP PRESENT FLOOD WATCH AREAL CONFIGURATION...HOWEVER
WILL EXTEND IT TIL 18 UTC TUESDAY ALONG/E OF THE KS TURNPIKE.
CONFIDENCE IS MEDIUM FOR COUNTY FLOODING AND POTENTIALLY MULTIPLE
RIVERS GOING INTO FLOOD ESPECIALLY IN SOUTH CENTRAL/SOUTHEAST KS.

RAIN CHANCES SHOULD DIMINISH/END LATER TUESDAY INTO WEDNESDAY BEHIND
DEPARTING MID-LEVEL WAVE WITH LOW-LEVEL FLOW BECOMING
NORTH-NORTHEASTERLY. SOME RECOVERY IN TEMPERATURES EXPECTED TUESDAY
INTO WEDNESDAY WITH LESS CLOUD COVER...BUT PROBABLY STAYING A FEW-SEVERAL
DEGREES BELOW NORMAL GIVEN RECENT WIDESPREAD HEAVY RAINS.

JMC

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 257 AM CDT MON JUL 29 2013

MEDIUM RANGE MODELS INDICATE A BROAD UPPER LEVEL RIDGE ACROSS THE
SOUTH CENTRAL STATES...WITH THE MAIN BELT OF WESTERLIES ACROSS THE
NORTHERN TIER STATES. A COLD FRONT IS PROGGED TO DROP SOUTHWARD INTO
THE KANSAS REGION FRIDAY...AND THIS BOUNDARY MAY STALL NEAR OR JUST
NORTH OF OUR AREA OVER THE WEEKEND. THIS WILL BRING BACK CHANCES OF
THUNDERSTORMS FOR THE FRIDAY THROUGH SUNDAY PERIOD. TEMPERATURE
FORECAST WILL BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES FOR THIS
TIME OF YEAR.

JMC

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1249 PM CDT MON JUL 29 2013

CONVECTION WITH HEAVY RAINFALL WILL CONTINUE TO INCREASE IN AREAL
COVERAGE INTO THE EVENING AND OVERNIGHT. WHILE VFR OR MVFR WILL
PREVAIL MUCH OF THE TIME...PERIODS OF IFR AND PERHAPS LIFR CAN
ALSO BE EXPECTED IN AND NEAR THE SHOWERS AND STORMS THROUGH
TONIGHT. A PERIOD OF IFR CIGS BEHIND THE COLD FRONT IS ALSO
EXPECTED EARLY TUESDAY MORNING ACROSS CENTRAL KANSAS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    81  69  86  70 /  80 100  90  10
HUTCHINSON      79  68  85  69 / 100 100  80  10
NEWTON          79  69  85  68 /  90 100  90  10
ELDORADO        80  70  85  68 /  80 100  90  10
WINFIELD-KWLD   85  71  88  70 /  80 100  90  20
RUSSELL         74  66  85  66 /  80  80  50  10
GREAT BEND      78  67  86  67 /  80  80  60  10
SALINA          74  67  85  67 / 100  90  70  10
MCPHERSON       78  68  85  68 / 100  90  80  10
COFFEYVILLE     87  72  87  71 /  60 100 100  20
CHANUTE         81  69  85  69 /  70 100 100  20
IOLA            80  69  85  69 /  70 100 100  20
PARSONS-KPPF    84  71  86  70 /  60 100  90  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-068>072-083-
091>096-098>100.

FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>052-067-
082.

&&
Hazardous weather outlook, Jul 29, 12:47 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1247 PM CDT MON JUL 29 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1247 PM CDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL
COVERAGE INTO THE LATE AFTERNOON AND EVENING...BECOMING
WIDESPREAD TONIGHT. HEAVY RAINFALL IS LIKELY WITH ADDITIONAL
AMOUNTS OF 2 TO 4 INCHES.

THERE IS ALSO A RISK FOR SEVERE STORMS LATE THIS AFTERNOON AND
EVENING...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.
WHILE THE MAIN RISK WILL BE LARGE HAIL TO HALF-DOLLAR SIZE AND
WIND GUSTS TO 70 MPH...A TORNADO WILL ALSO BE POSSIBLE.

THE HEAVY RAINFALL EXPECTED THROUGH TONIGHT MAY RESULT IN SOME
COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF
CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL PERSIST
EARLY TUESDAY MORNING IN SOUTH CENTRAL AND SOUTHEAST KANSAS. THIS
MAY RESULT IN COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF
CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH
FOR DETAILS.

CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE IN THE WEEK
INTO NEXT WEEKEND. A FEW STRONG STORMS WITH LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. IN
ADDITION...HEAVY RAINFALL AND FLOODING REPORTS WILL BE GREATLY
APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/JMC

In the hours before

Special weather statement, Jul 29, 4:01 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
401 PM CDT MON JUL 29 2013

KSZ067-082-292130-
KINGMAN-RENO-
401 PM CDT MON JUL 29 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES...

AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PRESTON...OR 12 MILES NORTHEAST OF
PRATT...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3793 9847 3795 9810 3768 9812 3767 9847
TIME...MOT...LOC 2101Z 260DEG 24KT 3777 9852

LAWSON
Special weather statement, Jul 29, 4:04 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT MON JUL 29 2013

KSZ053-292130-
CHASE-
404 PM CDT MON JUL 29 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE COUNTY...

AT 401 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MATFIELD GREEN...OR 15 MILES SOUTH OF
COTTONWOOD FALLS...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3809 9636 3809 9678 3832 9668 3836 9635
TIME...MOT...LOC 2105Z 266DEG 23KT 3816 9660
Local storm report, Jul 29, 4:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
420 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FUNNEL CLOUD     6 N CUNNINGHAM          37.73N 98.43W
07/29/2013                   RENO               KS   STORM CHASER

&&

COOK
Special weather statement, Jul 29, 4:28 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT MON JUL 29 2013

KSZ067-082-292200-
KINGMAN-RENO-
428 PM CDT MON JUL 29 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES...

AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF TURON...OR 17 MILES EAST OF
PRATT...AND MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3788 9847 3790 9808 3765 9812 3764 9846
TIME...MOT...LOC 2128Z 276DEG 34KT 3773 9839

LAWSON
Local storm report, Jul 29, 4:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     FLOOD            LINDSBORG               38.57N 97.67W
07/29/2013                   MCPHERSON          KS   AMATEUR RADIO

            NUMEROUS ROADS ACROSS TOWN FLOODED.

&&

BDK
Special weather statement, Jul 29, 5:02 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT MON JUL 29 2013

KSZ069-070-292230-
BUTLER-GREENWOOD-
502 PM CDT MON JUL 29 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND GREENWOOD COUNTIES...

AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
HAMILTON TO 6 MILES NORTHWEST OF EUREKA TO 10 MILES NORTHEAST OF EL
DORADO...AND MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3767 9654 3792 9669 3802 9650 3809 9644
      3809 9636 3817 9636 3818 9635 3806 9597
      3774 9610
TIME...MOT...LOC 2202Z 312DEG 30KT 3801 9626 3785 9632
          3789 9670

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:25 PM CDTSpecial Weather StatementICTLincoln65 min
Jul 28, 10:31 PM CDTSpecial Weather StatementICTLincoln, Saline59 min
Jul 29, 11:47 AM CDTSpecial Weather StatementICTMcPherson43 min
Jul 29, 12:55 PM CDTAreal Flood WarningICTMcPherson, Marion, Rice48 hr
Jul 29, 2:44 PM CDTSpecial Weather StatementICTMarion31 min
Jul 29, 3:07 PM CDTSevere Thunderstorm WarningICTMarion53 min
Jul 29, 3:38 PM CDTSpecial Weather StatementICTChase37 min
Jul 29, 3:46 PM CDTAreal Flood WarningICTChase6 hr
Jul 29, 4:01 PM CDTSpecial Weather StatementICTReno29 min
Jul 29, 4:04 PM CDTSpecial Weather StatementICTChase26 min
Jul 29, 4:08 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood52 min
Jul 29, 4:28 PM CDTSpecial Weather StatementICTReno32 min
Jul 29, 4:40 PM CDTSevere Thunderstorm WarningICTKingman, Reno50 min
Jul 29, 5:02 PM CDTSpecial Weather StatementICTGreenwood28 min
Jul 29, 5:23 PM CDTAreal Flood WarningICTGreenwood12 hr
Jul 29, 5:43 PM CDTAreal Flood WarningICTHarvey, Kingman5 hr
Jul 29, 5:52 PM CDTSpecial Weather StatementICTWoodson23 min
Jul 29, 6:03 PM CDTFlash Flood WarningICTChase, Greenwood, Marion12 hr
Jul 29, 6:06 PM CDTAreal Flood WarningICTAllen, Woodson17 hr
Jul 29, 6:16 PM CDTAreal Flood WarningICTButler18 hr
Jul 29, 6:23 PM CDTSpecial Weather StatementICTBarton37 min
Jul 29, 6:29 PM CDTRiver Flood WarningICTMarion47 hr
Jul 29, 6:35 PM CDTSpecial Weather StatementICTHarper25 min
Jul 29, 6:37 PM CDTAreal Flood WarningICTNeosho, Wilson8 hr
Jul 29, 6:45 PM CDTRiver Flood WarningICTMcPherson39 hr
Jul 29, 6:45 PM CDTRiver Flood WarningICTMcPherson, Saline46 hr

Nearby

Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.